MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE FLOPPY II GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE FLOPPY II GUIDE WIRE
Catalog Number 22359MS
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and as the guide wire was advanced and resistance was met with the heavily tortuosity, moderately calcified anatomy resulting in the reported physical resistance.During removal, resistance was met again with the anatomy resulting in the reported difficulty to remove.Interaction with the anatomy and/or manipulation of the device using force resulted in the reported tip detachment.It should be noted that the hi-torque guide wires instructions for use (ifu) states: do not push, auger, withdraw or torque a guide wire that meets resistance.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the heavily tortuosity, moderately calcified ramous coronary artery.Resistance was felt with the anatomy during advancement of the floppy ii exchange guide wire.During removal, resistance was felt again with the anatomy.Force was used during removal and the guide wire tip separated in the anatomy.A stent was implanted embedding the guide wire tip against the vessel wall.There was no clinically significant delay during the procedure.No further information was provided.

Brand Name
HI-TORQUE FLOPPY II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7719874
Report Number2024168-2018-05757
Device Sequence Number903918
Product Code DQX
UDI-Device Identifier08717648080319
UDI-Public08717648080319
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number22359MS
Device Lot Number8040261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;